MAUDE Adverse Event Report: ORTHALIGN INC. KNEEALIGN 2; PIN DRIVER

ORTHALIGN INC. KNEEALIGN 2; PIN DRIVER
Model Number 403189
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a total knee arthroplasty pin drivers were used to remove small headed pins.Two pin drivers were used, and both snapped the heads of the pins off.These pin heads were stuck inside of the drivers rendering them useless.With an abundance of caution this report is being filed with the understand of the potential patient harm that could result with pins breaking.The pins in this case were removed and no patient injury was caused by this instrument malfunction.No product return is expected as orthalign was informed they were discarded post-surgery.An investigation is still pending based on internal reports and device history files.Once findings are available a follow up report will be filed.
 
Event or Problem Description
It was reported that both pin drivers had the head of the small headed pins snap off and get stuck.

Brand Name
KNEEALIGN 2
Common Device Name
PIN DRIVER
Manufacturer (Section D)
ORTHALIGN INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key8426672
Report Number3007521480-2019-00007
Device Sequence Number11211435
Product Code OLO
UDI-Device Identifier00858704006435
UDI-Public00858704006435
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403189
Device Catalogue Number403189
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;